Log in
Anxiety and Depression Support
28,428 members28,626 posts

Does buspirone kick up anxiety attacks when you first take it?

I just started taking buspirone and I was wondering if anyone experienced panic and anxiety attacks when I take it I begin to feel pressure in my chest and have difficulty breathing and swallowing

18 Replies
oldestnewest

I take it and it helps. I think that’s just your anxiety!

2 likes
Reply

Thank you for replying and I feel like it could be I wanna give this a try I don't wanna begin to take ssri medications

Reply

A lot of reliefs isn’t just from meds. You’re never going to be cured. You will be in recovery your entire life more than likely. It’s just about making the symptoms manageable and learning to cope

3 likes
Reply

I want to manage my anxiety without medication I started taking buspirone because my therapist wanted to do a medication trial with me

Reply

I haven’t taken meds for mine for 12 years until last month. So I hear ya there! But ya gotta donwhat ya gotta do

Reply

I'm gonna try it and see what it does for me and if it doesn't work gonna continue meditation and find ways to cope without resorting to meds

Reply

That’s great! Let me know how it goes

Reply

I will !

Reply

It can effect each person differently. At one time I tolerated it and it helped me. Years later I tried it again and the side effects this time were terrible making me dizzy and more anxious. I would talk to your doctor about your symptoms.

Reply

I stopped taking them and I feel like I may be experiencing withdraw I've only taken them for a couple of days

Reply

Oh no I hope you feel better soon.

1 like
Reply

Thank you i feel like I'm losing hope

Reply

Loosing hope in what? That a med will work for you? I would talk to your doctor some more about all that’s going on with you. You deserve to be happy.

Reply

Of being happy I never wanted to take meds I don't know why I started taking them I'm gonna tell my Dr that it had a bad effect on me

Reply

I wish you happiness. I know what you mean about not wanting to take meds but in my case I think it’s really needed. Best to you.

Reply

I took buspirone for a little over a month and I had similar symptoms. I was constantly anxious, my heart wouldn't stop racing, and I was agitated all the time. Once my doctor took me off it I felt instantly better. I think it's great for some people and not so great for others.

2 likes
Reply

I'm glad you were able to find relief and you're right it works for some and not for others I would rather find ways to cope naturally I'm sure medication works but just not for me

Reply

Yes, the onset for me causes me to have elevated heart rate and basically experience the same things, once it stabilizes it goes away in about an hour, but it will last for hours if I don't eat but if you take it WITH (not even 15 min later) it dosnt last long or not at all. What helps me with this is sitting back in my car, resting my head, eyes, and neck, breathing for 10-20 seconds.

Reply

You may also like...